MAUDE Adverse Event Report: STRYKER SPINE-US OVAL SHAVER SET 7-16MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US OVAL SHAVER SET 7-16MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number IS3048REL
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 06/22/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; 9mm shaver was placed in the disc space.When turned to remove disc material the shaver broke.
 
Additional Manufacturer Narrative
Method: visual inspection; device history review; complaint history review; risk assessment; results: manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.The device was greater than 3 years old at the time of the event.Material analysis was concluded that the intact fracture areas exhibited a mixed mode of cleavage and ductile fractures.Conclusion: the most likely cause of the reported event was determined to be normal wear.
 
Event or Problem Description
It was reported that; 9mm shaver was placed in the disc space.When turned to remove disc material, the shaver broke.

Brand Name
OVAL SHAVER SET 7-16MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key5804097
Report Number3004024955-2016-00075
Device Sequence Number1366854
Product Code LXH
UDI-Device Identifier07613327142143
UDI-Public(01)07613327142143
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue NumberIS3048REL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/22/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/19/2016
Supplement Report FDA Received Date09/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1